Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 28, 2000, 6:43 PM CST for Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 28, 2000, 6:43 PM CST (00:43 UTC)
- Expired
- Mar 28, 2000, 9:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 290047 FFWFWD TXC439-290345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 643 PM CST TUE MAR 28 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 945 PM CST * AT 643 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER FORT WORTH AND NORTHERN TARRANT COUNTY MOVING VERY SLOWLY EAST. ANOTHER STORM IS DEVELOPING IN SOUTHEAST PARKER COUNTY AND WILL MOVE INTO TARRANT COUNTY THROUGH 730 PM WITH MORE HEAVY RAIN. * AVOID LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3287 9740 3259 9751 3259 9707 3299 9708
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 5:13 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 28, 5:13 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 513 PM CST TUE MAR 29 2000 AVIATION DISCUSSION...STG/SVR TSRA WILL BE AFFECTING THE DFW SITES BY 0030Z. SOUTHEAST LOW LEVEL FLOW TO PREVAIL THROUGH 09Z...THEN SHOULD BECOME NORTHWEST NEAR 13Z. 83 314 PM CST TUE MAR 28 2000 MAJOR SEVERE WEATHER SITUATION DEVELOPING FOR NORTH TEXAS OVER THE NEXT 24 HOURS...ESPECIALLY THIS EVENING. LI'S IN THE -8 TO -12 RANGE WITH CAPES APPROACHING 3000 J/KG. LARGE HAIL...DAMAGING DOWN BURST WINDS AND SOME TORNADOES POSSIBLE FROM DRYLINE STORMS THIS EVENING THROUGH ABOUT MIDNIGHT. DRYLINE ALREADY BECOMING ACTIVE WITH LEFT FRONT QUADRANT OF 250 MB SPEED MAX ALOFT AND INSTABILITY AXIS IN THE AREA. APPROACHING SHORT WAVE AND DEVELOPING SURFACE LOW TO THE NORTHWEST WILL TEAM UP WITH COLD FRONT ALONG THE RED RIVER AND DRYLINE TO THE WEST. THE LOW WILL TRACK SLOWLY EAST AND SOUTHEAST WITH STRONG CONVERGENCE ALONG BOUNDARIES...AND OVERRUNNING FOR THE NORTHEAST AREA. WILL ISSUE FLASH FLOOD WATCH FOR EXTREME NORTHEAST OVERNIGHT AS ONE TO TWO INCHES POSSIBLE WITH GUIDANCE NEAR 1.5 INCHES. STRONG TO SEVERE THUNDERSTORM SHOULD STILL BE ONGOING EARLY WEDNESDAY BEFORE THE SURFACE AND UPPER LEVEL SYSTEMS MOVE OUT. SURFACE HIGH PRESSURE BUILDS SOUTHWARD WEDNESDAY NIGHT WITH COOLER TEMPERATURES. DFW 60/73/51/70 7400 ACT 61/83/53/75 6300 .FTW...FLASH FLOOD WATCH NORTH AND EAST OF A BONHAM TO GREENVILLE TO EMORY LINE TONIGHT. ...75...
In the hours before
Special weather statement, Mar 28, 2:44 PM CST, 3 hours 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 244 PM CST TUE MAR 28 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS...MAINLY LATE THIS AFTERNOON AND THIS EVENING. THIS INCLUDES THE DALLAS FORT WORTH METROPLEX...WACO...TEMPLE...SHERMAN...PARIS... AND MINERAL WELLS. THE MAIN STORM THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. THERE IS A THREAT OF A TORNADO OR TWO DURING THE LATE AFTERNOON AND EARLY EVENING...MAINLY NORTHWEST OF AN EASTLAND... ...MINERAL WELLS...GAINESVILLE LINE. THE WIND PROFILE WAS BECOMING MORE FAVORABLE FOR SUPERCELL STORMS WITHIN THIS AREA. A THREAT OF A FEW TORNADOES MAY SPREAD FURTHER SOUTH AND EAST THROUGH MID-EVENING. SCATTERED THUNDERSTORMS WERE FORMING BETWEEN ABILENE AND VERNON AT MID AFTERNOON. A FEW OF THESE STORMS WILL BECOME SEVERE AS THEY MOVE INTO NORTH CENTRAL TEXAS THROUGH 500 PM...GENERALLY NORTH OF INTERSTATE 20. BY EVENING...THUNDERSTORMS WILL BECOME WIDESPREAD...MAINLY ACROSS THE NORTHERN TWO THIRDS OF NORTH TEXAS. DAMAGING WIND AND HAIL WILL OCCUR IN SOME AREAS. HEAVY RAINFALL WILL BECOME A THREAT...MAINLY IN NORTHERN AND EASTERN PORTIONS OF NORTH TEXAS. A FLASH FLOOD WATCH LIKELY WILL BE ISSUED THIS AFTERNOON. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE ACTIVATED...MAINLY AFTER 400 PM AND INTO THE EVENING HOURS. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:10 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Coryell | 65 min |
| Mar 28, 6:10 PM CST | Tornado Warning | FWD | Tarrant | 35 min |
| Mar 28, 6:15 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 60 min |
| Mar 28, 6:17 PM CST | Severe Thunderstorm Warning | FWD | Parker | 58 min |
| Mar 28, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 50 min |
| Mar 28, 6:25 PM CST | Tornado Warning | FWD | Cooke | 35 min |
| Mar 28, 6:40 PM CST | Tornado Warning | FWD | Tarrant | 35 min |
| Mar 28, 6:43 PM CST | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Mar 28, 6:53 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 67 min |
| Mar 28, 7:07 PM CST | Tornado Warning | FWD | Dallas | 38 min |
| Mar 28, 7:10 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 28, 7:14 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 46 min |
| Mar 28, 7:44 PM CST | Tornado Warning | FWD | Dallas, Ellis | 31 min |
| Mar 28, 7:45 PM CST | Severe Thunderstorm Warning | FWD | Bell | 45 min |
| Mar 28, 7:47 PM CST | Tornado Warning | FWD | Navarro | 28 min |
| Mar 28, 7:59 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 46 min |
| Mar 28, 8:06 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 39 min |
| Mar 28, 8:14 PM CST | Tornado Warning | FWD | Henderson, Navarro | 46 min |
| Mar 28, 8:48 PM CST | Severe Thunderstorm Warning | FWD | Hunt, Rains | 42 min |
| Mar 28, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 62 min |
| Mar 28, 9:20 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 40 min |
| Mar 28, 10:36 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Mar 28, 11:10 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 50 min |
| Mar 28, 11:37 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 38 min |
| Mar 29, 12:16 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 44 min |
| Mar 29, 3:22 AM CST | Severe Thunderstorm Warning | FWD | Bell | 38 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.